Arizona, 2005

Damaging Wind in Arizona, July 7, 2005

July 7, 2005 · NWS TWC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 7, 2:25 PM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 7, 2:25 PM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
225 PM MST THU JUL 7 2005

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE OVER SOUTHEAST ARIZONA INTO
EARLY NEXT WEEK...BRINGING GENERALLY DRY CONDITIONS AND HOT DAYS.
EXPECT LITTLE CHANCE OF PRECIPITATION OTHER THAN NEAR THE
INTERNATIONAL BORDER...WHERE SOME THUNDERSTORMS MAY SPILL OVER FROM
NORTHERN MEXICO DURING THE LATE AFTERNOONS AND EVENINGS.

&&

.DISCUSSION...AS OF 21Z THE KEMX RADAR IS DETECTING ISOLATED TO
SCATTERED 45 TO 50 DBZ CELLS AND ISOLATED 55 TO 60 DBZ CELLS SOUTH
OF THE INTERNATIONAL BORDER IN NORTHEAST SONORA. THESE STORMS ARE
DRIFTING SLOWLY TO THE EAST. AS EXPECTED THIS ACTIVITY HAS DEVELOPED
MUCH CLOSER TO THE BORDER THAN WAS THE CASE YESTERDAY WHEN THE
CLOSEST STORMS WERE 75 MILES FROM THE ARIZONA BORDER. EVEN A FEW
CELLS NOTED WITHIN SANTA CRUZ AND EXTREME SOUTHWEST COCHISE
COUNTY...BUT MOST OF THE PRECIPITATION FALLING FROM THOSE CELLS IS
LIKELY TO BE VIRGA.

THE MODELS CONTINUE TO INDICATE SOME MOISTURE LINGERING NEAR THE
INTERNATIONAL BORDER OR IN NEW MEXICO FOR THE NEXT COUPLE OF DAYS.
THE NAM IS THE MOST ROBUST WITH THIS SOLUTION AND ACTUALLY SHOWS
BULLSEYES OF AROUND A TENTH TO A QUARTER OF AN INCH AMOUNTS MOVING
NORTHWARD OVER COCHISE COUNTY THIS EVENING WITH QUARTER TO HALF INCH
AMOUNTS IN SONORA. THE GFS AND NGM DO NOT SHOW ANY QPF AMOUNTS FOR
THAT TIME PERIOD...BUT THEY DO SHOW AN INCREASE IN MEAN RH. MODELS
INDICATE THAT MOISTURE WILL CONTINUE TO LINGER ALONG THE NEW MEXICO
AND INTERNATIONAL BORDERS THROUGH THE WEEKEND WITH SLIGHTLY HIGHER
RAIN CHANCES EXPECTED...BUT STILL IN THE SLIGHT CHANCE CATEGORY.
THROUGH THE WEEKEND THE THREAT FOR STORMS WILL GENERALLY REMAIN
SOUTH OF INTERSTATE 10 AND EAST OF INTERSTATE 19...GENERALLY.

THE UPPER RIDGE WHICH IS TO OUR SOUTH WILL CONTINUE TO KEEP THE
MOISTURE TO OUR SOUTH...BUT BY THE END OF THE WEEKEND THE POSITION
OF THE HIGH WILL SHIFT TO A MORE NORTHEAST TO SOUTHWEST ORIENTATION
ALONG THE FRONT RANGE OF THE ROCKIES. THIS SHOULD ALLOW A BIT MORE
MOISTURE TO CREEP INTO THE AREA THROUGH MID TO LATE WEEK AS THE LOW
TO MID LEVEL WINDS TAKE ON A MORE EASTERLY OR NORTHEASTERLY
COMPONENT AND THE GFS IS ADVERTISING SOME MOISTURE ASSOCIATED WITH
AN OLD BOUNDARY FROM THE PLAINS DROPPING DOWN ALONG THE EAST SIDE OF
THE HIGH AND INTO NEW MEXICO AND POSSIBLY ARIZONA BY WEDNESDAY OR
THURSDAY. DECIDED TO KEEP THE SLIGHT CHANCE OF POPS IN THE
GRIDS/ZONES THROUGH NEXT THURSDAY DUE TO THE UNCERTAINTY INVOLVED.
SUBSEQUENT SHIFTS WILL HAVE PLENTY OF OPPORTUNITY TO ADJUST POPS
UPWARD AND INCREASE AREAL COVERAGE IF THE MODELS CONTINUE TO HANG ON
TO A WETTER SOLUTION.

GFS AND ECMWF ARE BOTH ADVERTISING A 598-600 DM HIGH TO DEVELOP OVER
THE GREAT BASIN OR PERHAPS THE FOUR CORNERS AREA WHICH WILL RESULT
IN VERY WARM TEMPERATURES. THE CURRENT FORECAST CALLS FOR DAYTIME
HIGHS FOR THE TUCSON METRO AREA TO HOVER AROUND 106 THROUGH MONDAY
AND THEN 107 FOR TUESDAY. HOWEVER...IF THE HIGH DEVELOPS AS STRONG
AS THE MODELS INDICATE...TUESDAY COULD SEE TEMPS APPROACHING THE 110
DEGREE MARK ONCE AGAIN. AS MOISTURE INCREASES THROUGH THE LATTER
HALF OF THE WEEK DAYTIME HIGHS WILL MODERATE BACK DOWN TO 103 TO
105.

&&

.FIRE WEATHER...UPPER LEVEL HIGH PRESSURE WILL REMAIN ENTRENCHED
OVER NORTHERN MEXICO THROUGH THE WEEKEND. THIS WILL CONTINUE THE HOT
AND DRY CONDITIONS ACROSS MOST OF SOUTHEAST ARIZONA...THE EXCEPTION
BEING ALONG THE INTERNATIONAL BORDER FROM NOGALES EASTWARD WHERE
THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. OTHERWISE...DAYTIME MINIMUM RELATIVE HUMIDITIES WILL
GENERALLY BE IN THE SINGLE DIGITS...WITH POOR NIGHTTIME RECOVERIES.
SURFACE WINDS WILL BE DIURNAL IN NATURE...WITH SOME GUSTY WINDS IN
THE AFTERNOON DUE TO THE STRONG SURFACE HEATING.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC DISCUSSION...MOLLERE
FIRE WEATHER/AVIATION...ZELL

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 7, 11:55 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1155 AM MST THU JUL 7 2005

AZZ019-029>034-081400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SOUTHEAST PINAL
COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-TOHONO
OODHAM NATION-WESTERN PIMA COUNTY-
1155 AM MST THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST ARIZONA

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ035-081400-
COCHISE COUNTY-
1155 AM MST THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING NEAR THE
INTERNATIONAL BORDER OF COCHISE COUNTY...ESPECIALLY OVER THE HIGHER
TERRAIN. NO SIGNIFICANT PRECIPITATION IS EXPECTED WITH ANY OF THE
STORMS THAT DO DEVELOP. THE MAIN THREAT WILL BE STRONG WIND GUSTS
THAT MAY APPROACH 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER...THERE WILL BE
A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING DURING
THIS PERIOD...MAINLY NEAR THE INTERNATIONAL BORDER. MOISTURE IS
EXPECTED TO GRADUALLY INCREASE DURING THIS PERIOD...HOWEVER NO
SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Tucson radar (KEMX), 39 km away, was scanning. The volume nearest the first event began at 02:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pima

When
July 7, 7:10 PM MST to 7:40 PM MST
Where
Pima County, 5 mi SE of Tucson
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.183, -110.867

A thunderstorm that moved through the Southeast side of the Tucson Metro Area caused some damage as estimated wind gusts of 50 mph (43 knots) moved across the area. The winds blew a power line off its pole as well as blew a street sign down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465138.